1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

Cymbalta for depression

Discussion in 'Support Subforum' started by SusieQ, Jun 27, 2015.

  1. SusieQ

    SusieQ New Member

    My TMS doctor saw me last week and determined I should consult with a psychologist because through all the reading, journaling and childhood digging, I put myself into a very dark place that I wasn't able to crawl out of. My pain was worsening to a point of being crippled. I was unable to get out of bed, spent most of my day reading and journaling and napping. I couldn't take care of myself, my children or my household. The psychologist prescribed 30mg of Cymbalta - I am now on day #3 of the medication. Can anyone on the Forum comment on this drug. I read that it is also used by doctors to treat fibromyalgia - my TMS pain is situated in my hips. Any insight would be appreciated - many thanks!
     
  2. Lavender

    Lavender Well known member

    Hi SusieQ,

    In my experience, Cymbalta was at first prescribed for me in combination with Neurontin (an anti-convulsant given for nerve pain.) The combination of the two is often is often a consideration in an attempt to break the pain cycle. I only made it for 20 days and then tapered off. That was four years ago so I can’t remember how I reacted to them, but I am very small and therefore very sensitive to medications so don’t let that influence you. I have since learned, however, that a compound specialty pharmacy can reduce the lowest dose capsule by half for about $1 each if a patient want to start out slowly. If I have to resort to that, I might choose that option.

    I would consult with your doctor about how long you would be taking them and if that were expected to be a long period of time, you might want to ask if stopping them abruptly would present any difficulties. Even after only 20 days, I was cautioned to taper off very slowly.

    Doctors I’ve seen do rate Cymbalta highly but it depends on your case of course. I do not have a medical background. I am just sharing my personal experience.

    Hope this is helpful.
     

Share This Page